I'm evaluating 2 different magnesium supplements (a citrate and a glycinate).
If I take the same net magnesium amounts (the gross weights will be different), and one causes loose stools, and the other doesn't, does that mean the one that doesn't cause loose stools is being absorbed better?
In other words, is it the unabsorbed magnesium in the intestines which draws in water and causes loose stools?
It can. However, I've found that with myself, and others, that when digestion is already good and bowel movements are frequent and regular, Magnesium has little to no effect as long as you are adequately hydrated.
My advice would be to try using Epsom salt baths for a bit and stop using the supplemental form of Magnesium. If the diarrhea subsides, I'd say it's possibly related to malabsorption.
Do you have any food alergies or intolerances you may not be aware of? When you iliminate the offending foods the problem resolves itself. When you have these issues your intestines swell, in turn your body draws fluids from other vital areas to liquify your wastes so they can be iliminated. If you have cramps with the loose stools, go to to a bone borth diet for a few days to give your system time to recoup and heal. My husband has crohns and suffers from this on and off (Sometimes we know whats causing the issue others its just the crohns acting up). Bone broth works its magic every time.